Alert archive / Wyoming / Winter Storm Watches in 2012
Winter Storm Watch 7, NWS Riverton, WY
NWS Riverton, WY issued this winter storm watch at Dec 3, 2012, 2:51 PM MST for 5 counties in Wyoming. It took effect at Dec 4, 2012, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2012, 2:51 PM MST (21:51 UTC)
- In effect from
- Dec 4, 2012, 6:00 PM MST
- Expired
- Dec 4, 2012, 10:38 AM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm watch went out at Dec 3, 11:16 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 3, 11:16 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1116 AM MST MON DEC 3 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT IT WILL BE MUCH CALMER TODAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. TEMPERATURES ARE MUCH COOLER BEHIND THE FRONT THAT SWEPT THROUGH LAST NIGHT...WHICH MAY CREATE SLICK ROADS ACROSS THE WEST AND OVER THE HIGHER ELEVATIONS AS AREAS OF RAIN AND VERY WET SNOW FINALLY FREEZE. OTHERWISE...WINDS WILL REMAIN GUSTY IN A FEW AREAS THIS MORNING...PREVENTING FOG FORMATION IN THE VALLEYS AND KEEPING THE LOW ELEVATIONS WELL MIXED. THESE WINDS WILL DROP OFF DRAMATICALLY BEFORE NOON WITH ONLY A FEW GUSTS OVER 35 MPH ACROSS THE HIGHER ELEVATIONS OF THE ABSAROKAS AND WIND RIVER RANGE. THE NEXT SYSTEM THEN APPROACHES FOR TUESDAY AND INTO WEDNESDAY. ADVISORY LEVEL SNOW IS POSSIBLE ACROSS THE WESTERN MOUNTAINS WITH THIS SYSTEM...BUT WITH ITS ORIGINS IN THE PACIFIC AND WARM SOUTHWEST FLOW AHEAD OF THE MAIN TROUGH...THIS SYSTEM WILL ALSO BE ON THE WARM SIDE AND WILL HAVE SNOW LEVELS ABOVE 7500 FEET AGAIN. DETAILS ARE STILL MUDDY HOWEVER THIS FAR OUT. EAST OF THE DIVIDE...EXPECT A RETURN OF DRY WEATHER WITH ABOVE NORMAL TEMPERATURES ALONG WITH WINDY CONDITIONS WITH THE PRESSURE GRADIENT TIGHTENING BETWEEN THE PACIFIC SYSTEM AND HIGH PRESSURE TO THE EAST. .LONG TERM...THURSDAY THROUGH MONDAY A SHORTWAVE IN THE WEST NORTHWEST FLOW SHOULD PUSH QUICKLY ACROSS THE NORTHERN ROCKIES IN THE LATE THURSDAY/FRIDAY TIME FRAME. THE BEST SHOT AT PRECIPITATION SHOULD BE ACROSS THE WEST...AND OVER THE NORTH NEAR A WEAK FRONTAL BOUNDARY ALREADY IN PLACE. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH THIS SYSTEM...AND SHOULD BE MAINLY SNOW EVEN IN THE LOWER ELEVATIONS. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT WITH SOME ARCTIC AIR PLUNGING INTO THE COWBOY STATE SATURDAY NIGHT AND SUNDAY...AS A TROUGH DIGS INTO THE WEST/CENTRAL CONUS. THE ECMWF REMAINS FARTHER EAST WITH INITIAL DIGGING OF THIS TROUGH AND REMAINS MORE PROGRESSIVE WITH IT THAN THE 00Z GFS. HOWEVER...BOTH SOLUTIONS BRING IN ARCTIC AIR IN THE SATURDAY NIGHT/SUNDAY TIME FRAME. THE ECMWF IS DRIER THAN THE GFS WITH AN EMPHASIS ACROSS THE NORTHWEST/NORTHERN MOUNTAINS IN A MOIST NORTHWEST FLOW...WHILE THE GFS IS WETTER...ESPECIALLY EAST OF THE DIVIDE WHERE UPSLOPE AREAS WOULD BE FAVORED SUNDAY/SUNDAY NIGHT. DUE TO THE CONTINUED LARGE SPREAD IN SOLUTIONS...HAVE BROAD BRUSHED SLIGHT VALLEY/CHANCE MOUNTAIN POPS FOR THE WEEKEND...AND HAVE CONTINUED THE TREND OF COOLING TEMPERATURES. && .AVIATION.../18Z ISSUANCE/ THERE WILL BE SOME MOUNTAIN OBSCURATIONS IN THE FAR WEST MOUNTAINS TODAY AND TONIGHT ALONG WITH A FEW HIGHER ELEVATION FLURRIES... OTHERWISE EXPECT VFR CONDITIONS THROUGH TONIGHT. A NEW STORM SYSTEM WILL BRING SNOW BACK INTO THE FAR WEST BY TUESDAY AFTERNOON WITH IFR CONDITIONS RETURNING TO THE MOUNTAINS ALONG WITH WIDESPREAD MOUNTAIN OBSCURATION AND MVFR TO LOCALIZED IFR CONDITIONS IN THE FAR WEST VALLEYS. WINDY AREAS WILL CONTINUE FROM JEFFREY CITY TO CASPER AND ALONG THE EAST SLOPE OF THE ABSAROKAS AND CODY FOOTHILLS TODAY THROUGH TUESDAY. && .FIRE WEATHER... TODAY WILL BE MUCH COOLER AND CALMER WITH JUST A FEW LIGHTER BREEZES EXPECTED FROM ROCK SPRINGS TO CASPER AND OVER THE HIGHER ELEVATIONS. BASIN INVERSIONS WILL BE FORMING TONIGHT WITH POOR SMOKE DISPERSAL. MORE SNOW WILL BE POSSIBLE IN THE WESTERN MOUNTAINS BEGINNING ON TUESDAY AFTERNOON AND LASTING THROUGH THURSDAY. THIS NEXT SYSTEM WILL NOT HAVE AS MUCH MOISTURE WITH IT AND IT WILL ALSO BE ON THE WARM SIDE WITH GUSTY WINDS AND HUMIDITY DROPPING BELOW 30 PERCENT EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ALLEN LONG TERM...WM AVIATION...SKRBAC FIRE WEATHER...ALLEN
Hazardous weather outlook, Dec 3, 4:00 AM MST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST MON DEC 3 2012 WYZ001>020-022>030-041300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...SIGNIFICANT SNOWFALL POSSIBLE ACROSS THE FAR WESTERN MOUNTAINS WITH PERIODS OF GUSTY WINDS EXPECTED EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 2:59 PM MST | High Wind Watch | RIW | Park | 11 hr |
Nearby
Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.